Alert archive / California / Wind Advisories in 2010
Wind Advisory 19, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Dec 2, 2010, 3:52 AM PST for 4 counties in Nevada; 5 counties in California. It took effect at Dec 2, 2010, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2010, 3:52 AM PST (11:52 UTC)
- In effect from
- Dec 2, 2010, 10:00 AM PST
- Expired
- Dec 2, 2010, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 82 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337 WWUS75 KREV 021152 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 352 AM PST THU DEC 2 2010 CAZ072-073-NVZ002-003-030000- /O.NEW.KREV.WI.Y.0019.101202T1800Z-101203T0600Z/ GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE...SPARKS... GARDNERVILLE...VIRGINIA CITY 352 AM PST THU DEC 2 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE BY LATE MORNING AND CONTINUE INTO THE EVENING...WITH THE STRONGEST WINDS EXPECTED THIS EVENING. * WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS: STRONG CROSSWINDS WILL CAUSE TRAVEL DIFFICULTIES... ESPECIALLY ALONG HIGHWAY 395 FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES. && $$ NVZ004-030000- /O.NEW.KREV.LW.Y.0073.101202T1800Z-101203T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 352 AM PST THU DEC 2 2010 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS: SOUTH 10 TO 20 MPH WITH GUSTS TO 35 MPH FROM LATE MORNING THROUGH THIS EVENING. * WAVE HEIGHTS: 1 TO 3 FEET...WITH THE HIGHEST WAVES ON THE NORTH AND NORTHWEST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
692 WWUS75 KREV 022335 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 335 PM PST THU DEC 2 2010 NVZ004-030045- /O.CAN.KREV.LW.Y.0073.000000T0000Z-101203T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 335 PM PST THU DEC 2 2010 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. SUNSET IS APPROACHING AND WHILE WINDS WILL CONTINUE A BIT THIS EVENING...THEY WILL END SHORTLY. THEREFORE THE LAKE WIND ADVISORY IS CANCELED. $$ CAZ072-073-NVZ002-003-030600- /O.CON.KREV.WI.Y.0019.000000T0000Z-101203T0600Z/ GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE...SPARKS... GARDNERVILLE...VIRGINIA CITY 335 PM PST THU DEC 2 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: WINDS WILL CONTINUE INTO THE EVENING BEFORE DIMINISHING SOME BY MIDNIGHT. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. LOCAL GUSTS TO 65 MPH IN WIND PRONE AREAS. * IMPACTS: STRONG CROSSWINDS WILL CAUSE TRAVEL DIFFICULTIES... ESPECIALLY ALONG HIGHWAY 89 IN THE TAHOE BASIN AND HIGHWAY 395 FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
617 WWUS75 KREV 030239 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 639 PM PST THU DEC 2 2010 CAZ072-NVZ002-030345- /O.CAN.KREV.WI.Y.0019.000000T0000Z-101203T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 639 PM PST THU DEC 2 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. WINDS IN THE TAHOE BASIN HAVE DIMINISHED TO 10 TO 15 MPH WITH GUSTS TO 30 MPH. GUSTS OVER THE SIERRA RIDGES HAVE LOWERED TO 60 MPH. $$ CAZ073-NVZ003-030600- /O.CON.KREV.WI.Y.0019.000000T0000Z-101203T0600Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 639 PM PST THU DEC 2 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: WINDS WILL CONTINUE THIS EVENING BEFORE DIMINISHING SOME BY MIDNIGHT. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WITH GUSTS TO 65 MPH IN WIND PRONE AREAS. * IMPACTS: STRONG CROSSWINDS WILL CAUSE TRAVEL DIFFICULTIES ALONG HIGHWAY 395 FROM RENO TO MAMMOTH LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES. && $$ BRONG HTTP://WEATHER.GOV/RENO
958 WWUS75 KREV 030548 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 948 PM PST THU DEC 2 2010 CAZ073-NVZ003-030700- /O.EXP.KREV.WI.Y.0019.000000T0000Z-101203T0600Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 948 PM PST THU DEC 2 2010 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS WILL CONTINUE TO DECREASE ALONG HIGHWAY 395 FROM RENO TO MAMMOTH LAKES. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH WILL PERSIST THROUGH TONIGHT...WITH GUSTS UP TO 45 MPH POSSIBLE IN WIND PRONE AREAS. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Dec 2, 3:32 AM PST, 20 minutes earlier.
Area forecast discussion, Dec 2, 3:32 AM PST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
332 AM PST THU DEC 2 2010
.SHORT TERM...
MOISTURE PLUME JUST OFF THE NRN CA COAST IS STILL PROGGED TO IMPACT
THE FORECAST AREA TODAY THROUGH THE WEEKEND. SHOWER ACTIVITY WILL
CONTINUE ALONG THE CA/OR BORDER TODAY AND AS JET BEGINS TO SAG
SOUTH...IT WILL BRING INCREASED CLOUDINESS AND CHANCES FOR RAIN/SNOW
TO THE CENTRAL SIERRA. MODELS HAVE COME INTO BETTER AGREEMENT WITH
PRECIP FOR TODAY. MOISTURE WILL BEGIN TO HIT THE SIERRA THIS MORNING
AND PRECIPITATION WILL BEGIN TO IMPACT LOCATIONS SNOW AMOUNTS WILL
BE MODEST WITH AROUND 4 TO 8 INCHES OF SNOW ABOVE 7000 FEET FROM
THIS AFTERNOON THROUGH FRIDAY MORNING...WHILE A COUPLE OF INCHES OF
WET SNOW MAY ACCUMULATE IN THE SIERRA VALLEYS...INCLUDING THE TAHOE
BASIN AND TRUCKEE.
ANOTHER CONCERN WITH THE JET NOSING INTO THE REGION WILL BE AN
INCREASE IN THE WINDS ALONG THE RIDGES AND GUSTY WINDS MIXING DOWN
INTO THE LEE OF THE SIERRA. WESTERN NEVADA VALLEYS MIXED OUT
YESTERDAY...SO EXPECTING SIMILAR MIXING TODAY AS WELL. 700 MB WINDS
INCREASE TO BETWEEN 40-60 KTS BY THIS AFTERNOON AND CROSS SECTIONS
ALONG MONO COUNTY SHOW A DECENT SIGNATURE FOR SOME DOWNSLOPE WINDS.
A WIND ADVISORY IS IN EFFECT FOR THE TAHOE BASIN...ZONE 3...AND ZONE
73 TO ADDRESS THE GUSTY WINDS EXPECTED FOR THIS AFTERNOON. ALSO A
LAKE WIND ADVISORY HAS BEEN RAISED FOR PYRAMID LAKE FROM THIS
AFTERNOON AND INTO THE EVENING. WIND GUSTS ALONG THE RIDGES IN THE
TAHOE BASIN AND INTO MONO COUNTY WILL BE BETWEEN 80 AND 90 MPH AT
TIMES AND WIND GUSTS IN THE LEE OF THE SIERRA APPEAR TO BE STRONGEST
IN MONO COUNTY. GUSTS IN MONO COUNTY UP TO 55 MPH ARE
EXPECTED...WHILE WIND EXPOSED LOCATIONS IN THE RENO-CARSON AREA MAY
EXPERIENCE GUSTS UP TO 50 MPH.
WITH THE INCREASED CHANCE OF MIXING TODAY AND STRONG GUSTY
WINDS...SNOW LEVELS NEEDED TO BE RAISED AS WELL AS DAYTIME HIGHS.
TEMPS IN WESTERN NEVADA VALLEYS WILL BE IN THE MID 50S WHILE SIERRA
LOCATIONS WILL BE IN THE MID 40S. IN THE TAHOE BASIN AND NORTHWARD
THROUGH THE AFTERNOON. WITH ZONAL FLOW...SNOW LEVELS WILL RISE TO
7500-8000 FEET TO THE SOUTH AND 7000-7500 FEET IN THE NORTH BEFORE
FALLING ON FRIDAY MORNING.
FOR FRIDAY...WINDS SHOULD BEGIN TO DISSIPATE EARLY IN THE MORNING AS
PRECIPITATION ASSOCIATED WITH THE JET BEGINS TO SAG SOUTHWARD.
PRECIPITATION CHANCES INCREASE THROUGH FRIDAY AFTERNOON...WITH
SHOWERY CONDITIONS MAINLY NORTH OF US-50. BY FRIDAY EVENING A CUT
OFF LOW DEVELOPS OFF THE CA COAST AND DEEPENS ALLOWING FOR WEAK
RIDGING EARLY SATURDAY MORNING AND SOUTHERLY FLOW OVER THE REGION.
THERE STILL APPEARS TO BE DIFFERENCES IN TIMING AND TRACK OF PRECIP
BANDS ASSOCIATED WITH THE CUT OFF LOW THROUGH SATURDAY. LINDAMAN
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
MAIN CHANGES WERE TO RAISE POPS AND SNOW LEVELS SUNDAY AND SUNDAY
NIGHT AND WARM TEMPS AND RAISE SNOW LEVELS NEXT TUESDAY ONWARD.
NON GFS MODEL AND ENSEMBLE TIMING FOR SUNDAY AND SUNDAY NIGHTS UPPER
LOW IS COMING AROUND TOWARDS THE SLOWER ECMWF. IN HINDSIGHT (I WAS
LEANING GFS YESTERDAY) I SHOULD HAVE KNOWN THIS WAS A POSSIBILITY
GIVEN THE WELL KNOWN TENDENCY OF THE GFS TO BE TOO PROGRESSIVE AND
CONSOLIDATED WITH EJECTING SYSTEMS INLAND.
WITH THAT SAID...I HAVE INCREASED CONFIDENCE IN PRECIPITATION TIMING
FOR SUNDAY AND SUNDAY NIGHT AT LEAST FOR THE HIGH SIERRA. SOUTH TO
SOUTH SOUTHWEST FLOW ALOFT WITH THE INCOMING UPPER LOW FAVORS MONO
COUNTY WITH BETTER OROGRAPHIC FLOW THERE SO I HAVE THE HIGHEST QPF
THERE FOR NOW (SUPPORTED BY THE ECMWF). FOR AREAS OVER EXTREME
EASTERN CALIFORNIA AND FAR WESTERN NEVADA...THE UPPER PATTERN IS NOT
FAVORABLE FOR MUCH SPILLOVER GIVEN DECIDEDLY SOUTHERLY FLOW AT 700
MB WHICH TENDS TO FAVOR AREAS CLOSER TO THE SIERRA CREST (MORE
SOUTHWEST TO WEST FLOW AT 700 MB HELPS TO PUSH PRECIP FURTHER INTO
THE LEE OF THE SIERRA). HOWEVER...AREAS FURTHER OUT IN THE BASIN
(HAWTHORNE/FALLON/EASTERN CHURCHILL COUNTY) CAN STILL GET PRECIP IN
THE SOUTHERLY FLOW PATTERN...ESPECIALLY WITH MODELS INDICATING A JET
NOSE MOVING OUT INTO CENTRAL NEVADA SUNDAY NIGHT TO ENHANCE LARGE
SCALE LIFT.
MONDAY THE UPPER LOW WILL MOVE OFF TO THE EAST WITH A SHORT WAVE
RIDGE BUILDING OVERHEAD FOR A LULL IN THE ACTION. BY TUESDAY AND
ESPECIALLY WEDNESDAY...ATTENTION TURNS TO A HUGE COLD TROUGH OVER
THE NORTHEAST PACIFIC. GIVEN THE POSITION OF THE UPSTREAM RIDGE OVER
THE WESTERN ALEUTIANS...TELECONNECTIONS SHOW THAT THE TROUGH WILL
THROW MOST OF ITS COLD AIR NORTH OF THE REGION WITH OUR AREA BEING
UNDER THE INFLUENCE OF MOIST BUT WARMER ZONAL FLOW. HOWEVER...SOME
COLDER AIR CAN (PROGGED BY THE GFS/EC WEDNESDAY) EEK INTO THE
NORTHERN HALF OF THE CWA IF ANY SMALLER SCALE DISTURBANCES IN THE
FAST ZONAL FLOW CAN IMPINGE ON THE AREA.
WITH DETAILS QUITE SCANT AT THIS TIME...I HAVE CONTINUED THE GENERAL
SLIGHT CHANCE TO CHANCE POPS PER PREVIOUS PACKAGES ALTHOUGH I DID UP
POPS A BIT WEDNESDAY PER SOME AGREEMENT IN MODELS AND GFS ENSEMBLE
PROBABILISTIC QPF. AS FAR AS TEMPS AND SNOW LEVELS...I HAVE RAISED
THEM SOME WITH THE GENERAL PATTERN INDICATING WARMER TEMPS ALOFT
WITH THE ZONAL FLOW. HOWEVER...DO NOT TAKE TOO MUCH STOCK IN THE
EXACT NUMBERS (JUST THE TREND) AT THIS TIME AS THEY WILL BE CHANGING
AS SYNOPTIC TO SUB SYNOPTIC MODEL DETAILS EMERGE. ALL IN ALL...IT
LOOKS LIKE A WETTER THAN NORMAL PATTERN SETTING UP FOR MID TO LATE
NEXT WEEK. SNYDER
&&
.AVIATION...
PRECIP TO MOVE INTO THE SIERRA THIS AFTERNOON AND CONTINUE TONIGHT
AND INTO FRIDAY MORNING...WITH KRNO UNLIKELY TO SEE MORE THAN A FEW
-SHRA FRIDAY MORNING. SNOW LEVELS HAVE RISEN SIGNIFICANTLY SO
PRECIP LOOKS TO REMAIN MAINLY RAIN FOR KTRK/KTVL UNTIL AT LEAST 06Z
FRIDAY IF NOT LONGER. THEREFORE...VSBYS SHLD REMAIN PREVAILING ABOVE
5SM THRU THIS EVENING ALTHOUGH CIGS COULD GO AS LOW AS 010-015 WITH
SNOW FALLING DOWN TO NEAR 7000 FT MSL. SNYDER
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS
EVENING NVZ004.
WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
NVZ002-003.
CA...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
CAZ072-073.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:52 AM PST | Lake Wind Advisory | REV | Churchill, Lyon, Pershing, Washoe | 12 hr |
Nearby
Wind Advisories in California, 2010Wind Advisories in Nevada, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.